Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 166, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 8, 2025, 3:42 PM EDT for 4 counties in Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2025, 3:42 PM EDT (19:42 UTC)
- Expired
- Jul 8, 2025, 4:30 PM EDT
- In force
- 48 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The State College radar (KCCX), 147 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:10 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 8, 2:10 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service State College PA 210 PM EDT Tue Jul 8 2025 .SYNOPSIS... * Flash flooding and damaging thunderstorm wind risk this afternoon and evening across the southeastern portion of central PA * Similar setup for Wednesday with renewed damaging wind and flash flooding risks focused over southeast PA * Continued seasonably warm and humid with scattered afternoon and evening thunderstorms through the weekend && .NEAR TERM /THROUGH TONIGHT/... Thunderstorms are beginning to develop early this afternoon along and ahead of an outflow boundary associated with morning convection that has moved in from the Ohio Valley. As this convection moves eastward with time through the afternoon, it will encounter a more unstable and sheared airmass, likely helping it to take on a more linear mode. With this evolution, the likelihood of damaging wind gusts will increase. Pwats eclipsing 2" over southeast PA will support a flash flood threat where any tstms train. We issued a flood watch starting 18Z today for a portion of the Lower Susquehanna Valley in coordination with WFO LWX. In addition to the robust and anomalous pwat values, very efficient warm-rain processes could lead to rain rates >2"/hr at times resulting in potential instances of flash flooding. Ahead of the rain, there also remains some concern for max HX values to reach or exceed the century mark in parts of the LSV. However, not thinking that this will be widespread enough to warrant a Heat Advisory. Hires models show the majority of showers/storms will shift to the east before midnight (in fact, most guidance has the bulk of the convective activity winding down before 8 PM). Min temps will be a bit cooler than last night, with fog likely forming in the valleys through the predawn hours Wednesday. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Similar overall synoptic setup on Wednesday & Thursday with gradual southward shift to the severe t-storm and FF risk areas coincident with zone of max PW. Conditions will remain humid and with daytime highs in the 80s. && .LONG TERM /FRIDAY THROUGH MONDAY/... The forecast for Friday and the weekend is more uncertain, with some guidance suggesting a break in the unsettled pattern, and others suggesting active weather continues. An active pattern would favor continue heat/humidity while a quieter pattern could support the intrusion of lower dewpoints and more refreshing conditions. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Thunderstorms ahead of a slow-moving cold front will continue to impact the central Pennsylvania airspace over the next couple of hours, with highest confidence in impacts along a north- south line extending from UNV to HGR and areas east. Thunderstorms will bring about localized drops in visibility with heavy rainfall and frequent lightning near UNV from 18Z-20Z Tue, MDT/LNS between 19Z-23Z Tue, with lower probabilities of thunderstorm impacts at airfields at AOO (closer to cold front; however, non-zero chance from 18Z-19Z) and IPT (best instability further south; however, non-zero chance between 19Z-21Z). The most recent guidance does show fair agreement in thunderstorm potential; however, main difference in timing with regards to precipitation as the cold front continues to progress eastward this evening. In the wake of the cold front, areas that have received locally heavy rainfall this evening will have higher potential for fog and widespread visibility restrictions overnight. At this time, have progged AOO/UNV towards LIFR conditions overnight; however, model guidance indicates some potential at all airfields except for MDT/LNS. Have stuck with guidance trends; however, will have to continue to monitor trends at MDT/LNS with heavy rainfall and fog potential overnight. After sunrise on Wednesday (12Z Wed - 18Z Wed), model guidance shows fair agreement with respect to restrictions being lifted by 12Z for most airfields. The 18Z TAF package does set the goal post slightly wider, with widespread restrictions lifting closer to 13-14Z give some lingering low-level moisture in RAP model soundings. Outlook... Wed...Best chance for storms and restrictions in southern PA. Thu-Sun...Potential for showers and thunderstorms, mainly aftn/eve. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EDT tonight for PAZ057-059-065-066. && SYNOPSIS...Steinbugl/Colbert NEAR TERM...Steinbugl/Colbert SHORT TERM...Steinbugl/Colbert LONG TERM...Lambert/Colbert AVIATION...NPB
Hazardous weather outlook, Jul 8, 2:03 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service State College PA 203 PM EDT Tue Jul 8 2025 PAZ006-010>012-017>019-024-025-037-041-042-045-046-091815- Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming- 203 PM EDT Tue Jul 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong thunderstorms with gusty winds and locally heavy rainfall are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ056-058-063-064-091815- Perry-Schuylkill-Cumberland-Adams- 203 PM EDT Tue Jul 8 2025 ...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated damaging thunderstorm wind gusts are also possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ026>028-033>036-049>053-091815- Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Union- Snyder-Montour-Northumberland-Columbia- 203 PM EDT Tue Jul 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated damaging thunderstorm wind gusts are also possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057-059-065-066-091815- Dauphin-Lebanon-York-Lancaster- 203 PM EDT Tue Jul 8 2025 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated damaging thunderstorm wind gusts are also possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-091815- Warren-McKean- 203 PM EDT Tue Jul 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 8, 2:40 PM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
240 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM Tstm Wnd Dmg 2 SW Mcalisterville 40.62N 77.30W
07/08/2025 Juniata PA Fire Dept/Rescue
Tree on wires on 200 block Hower Rd.
&&
MRCLocal storm report, Jul 8, 3:06 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
306 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM Tstm Wnd Dmg 2 N Dauphin 40.40N 76.93W
07/08/2025 Dauphin PA 911 Call Center
Tree down blocking the roadway on Clarks
Valley Road.
&&
NPBLocal storm report, Jul 8, 3:13 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
313 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Tstm Wnd Dmg 2 SSW Halifax 40.43N 76.95W
07/08/2025 Dauphin PA 911 Call Center
Tree down blocking one lane of Creek Road
near the intersection of Lehman Road.
&&
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:20 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Snyder | 55 min |
| Jul 7, 10:01 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 44 min |
| Jul 8, 2:18 AM EDT | Flood Watch | CTP | Dauphin, Lancaster, Lebanon, York | 18 hr |
| Jul 8, 2:17 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Snyder | 43 min |
| Jul 8, 2:47 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Perry, Schuylkill, Snyder | 43 min |
| Jul 8, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, York | 43 min |
| Jul 8, 3:25 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 50 min |
| Jul 8, 3:32 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 43 min |
| Jul 8, 3:39 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 3 hr |
| Jul 8, 3:52 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 38 min |
| Jul 8, 4:15 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 45 min |
| Jul 8, 4:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| Jul 8, 4:44 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.